Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 107, NWS New Orleans, LA

May 4, 2021Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 4, 2021, 9:54 AM CDT for Tangipahoa Parish, Louisiana. It took effect at May 5, 2021, 9:26 AM CDT. It was in force for 20 days.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 9:54 AM CDT (14:54 UTC)
In effect from
May 5, 2021, 9:26 AM CDT
Expired
May 25, 2021, 9:54 AM CDT
In force
20 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 17.65 ft at May 6, 2021, 11:00 AM CDT.

actionminormoderate101505/0405/0505/0605/0705/0805/0905/1005/1105/1205/1305/1405/1505/1605/1705/1805/1905/2005/2105/2205/2305/2405/2505/26
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

217 
WGUS44 KLIX 041454
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
954 AM CDT Tue May 4 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-050900-
/O.NEW.KLIX.FL.W.0107.210506T0100Z-000000T0000Z/
/ROBL1.1.ER.210506T0100Z.210507T1200Z.000000T0000Z.NO/
954 AM CDT Tue May 4 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Tangipahoa River Near Robert.
* From Wednesday evening until further notice.
* At 8:30 AM CDT Tuesday the stage was 12.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Wednesday evening and continue rising to a crest of 16.5 feet 
  Friday morning.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

JFL
8 follow-up statements
948 
WGUS84 KLIX 050201
FLSLIX

Flood Statement
National Weather Service New Orleans LA
901 PM CDT Tue May 4 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-052015-
/O.EXT.KLIX.FL.W.0107.210506T0100Z-210509T1800Z/
/ROBL1.1.ER.210506T0100Z.210507T1200Z.210509T1200Z.NO/
901 PM CDT Tue May 4 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* From Wednesday evening to Sunday afternoon.
* At 7:30 PM CDT Tuesday the stage was 11.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening then rise to a crest of 16.5 feet Friday morning.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

BL
421 
WGUS84 KLIX 051426
FLSLIX

Flood Statement
National Weather Service New Orleans LA
926 AM CDT Wed May 5 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-060830-
/O.EXT.KLIX.FL.W.0107.210505T1426Z-210508T1630Z/
/ROBL1.1.ER.210505T1405Z.210506T1200Z.210508T1030Z.NO/
926 AM CDT Wed May 5 2021

...The Flood Warning is now in effect until late Saturday morning...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* From this morning to Saturday morning.
* At 8:30 AM CDT Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 16.5 feet Thursday morning.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

JFL
354 
WGUS84 KLIX 060123
FLSLIX

Flood Statement
National Weather Service New Orleans LA
823 PM CDT Wed May 5 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-061930-
/O.EXT.KLIX.FL.W.0107.000000T0000Z-210508T1900Z/
/ROBL1.1.ER.210505T1405Z.210506T1800Z.210508T1300Z.NO/
823 PM CDT Wed May 5 2021

...The Flood Warning is now in effect until early Saturday 
afternoon...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Saturday afternoon.
* At 7:30 PM CDT Wednesday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.0 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  Saturday morning.
* Impact...At 17.0 feet, Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

TD
851 
WGUS84 KLIX 061215
FLSLIX

Flood Statement
National Weather Service New Orleans LA
715 AM CDT Thu May 6 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-070615-
/O.EXT.KLIX.FL.W.0107.000000T0000Z-210509T0508Z/
/ROBL1.1.ER.210505T1405Z.210507T0000Z.210508T2308Z.NO/
715 AM CDT Thu May 6 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until late Saturday night.
* At 6:30 AM CDT Thursday the stage was 17.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.9 feet 
  this evening. It will then fall below flood stage Saturday evening.
* Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must 
  be completed. Water covers the entrance to camp grounds. Secondary 
  roads and unimproved roads north of Robert will flood as 
  Chappepeela Creek backs up. Low places on Highway 22 south of 
  Robert will be under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

KLG
690 
WGUS84 KLIX 061350
FLSLIX

Flood Statement
National Weather Service New Orleans LA
850 AM CDT Thu May 6 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-070800-
/O.EXT.KLIX.FL.W.0107.000000T0000Z-210509T1200Z/
/ROBL1.1.ER.210505T1405Z.210507T0000Z.210509T0600Z.NO/
850 AM CDT Thu May 6 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Sunday morning.
* At 7:30 AM CDT Thursday the stage was 17.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.9 feet 
  this evening. It will then fall below flood stage by early Sunday 
  morning.
* Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must 
  be completed. Water covers the entrance to camp grounds. Secondary 
  roads and unimproved roads north of Robert will flood as 
  Chappepeela Creek backs up. Low places on Highway 22 south of 
  Robert will be under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

PG
411 
WGUS84 KLIX 070050
FLSLIX

Flood Statement
National Weather Service New Orleans LA
750 PM CDT Thu May 6 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-071900-
/O.EXT.KLIX.FL.W.0107.000000T0000Z-210509T2000Z/
/ROBL1.1.ER.210505T1405Z.210506T1930Z.210509T1400Z.NO/
750 PM CDT Thu May 6 2021

...The Flood Warning is now in effect until Sunday afternoon...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Sunday afternoon.
* At 6:30 PM CDT Thursday the stage was 17.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and is expected to fall below 
  flood stage late Sunday morning and continue falling to 13.2 feet 
  Tuesday evening.
* Impact...At 17.0 feet, Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

TD
882 
WGUS84 KLIX 071317
FLSLIX

Flood Statement
National Weather Service New Orleans LA
817 AM CDT Fri May 7 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-080730-
/O.EXT.KLIX.FL.W.0107.000000T0000Z-210508T1912Z/
/ROBL1.1.ER.210505T1405Z.210506T1930Z.210508T1312Z.NO/
817 AM CDT Fri May 7 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Saturday afternoon.
* At 7:30 AM CDT Friday the stage was 17.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning.
* Impact...At 17.0 feet, Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

BL
259 
WGUS84 KLIX 080044
FLSLIX

Flood Statement
National Weather Service New Orleans LA
744 PM CDT Fri May 7 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.


LAC105-080700-
/O.EXT.KLIX.FL.W.0107.000000T0000Z-210508T0649Z/
/ROBL1.1.ER.210505T1405Z.210506T1930Z.210508T0049Z.NO/
744 PM CDT Fri May 7 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until late tonight.
* At 6:30 PM CDT Friday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage tonight.
* Impact...At 15.0 feet, Minor flooding near the river.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

CAB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 4, 4:17 AM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, May 4, 4:17 AM CDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
417 AM CDT Tue May 4 2021

.SHORT TERM (Today through Friday Night)... Two major segments to
the fcast through Wed will be the possibility of severe
thunderstorms and the potential for flooding rainfall. Excessive
rainfall could occur as the cold front slows to a crawl and provides
a focus for redevelopment over some of the same areas. At the
moment, this feature looks to be fairly weak once it moves to area
south of Lake Pontchartrain by tonight into early Wed. But will give
a best fit for where the highest potential for flooding will be over
the next 12 hours or better. If the chances look to increase for
south shore areas then the FFA could be redrawn and extended
temporaly. With the issuance of the watch, we will advertise 1-3
inches possible through this evening. This should be the bulk of
it with some additional rainfall to make a 2-4 inch total
accumulation today through Wed for a mainly areas over the east
and NE portion of the area.

Severe wx is almost assured and SPC has the northern half of the
area in an Enhanced risk which tiers southward to Slight then
Marginal at the coast. These areas are set up very well as the
highest risk of severe will be over the northern half of the area
but there will be the possibility south of the lakes as well
especially if the strong outflow from an MCS-like feature develops
and becomes cold pool dominant and this looks like it could occur
later today. The setup is similar to environments that support wake
low formation. Not all wake lows are the same though so we will need
to see how the environment evolves through the day. Almost all
parameters are moderate to strong for the occurrance of svr wx with
the main issues being damaging winds, heavy rainfall, hail and
isolated tonadoes. But this event looks to have a large focus on
damaging winds with timing starting by late morning through the
afternoon. Wed, the front should be settled along or just offshore
bringing most of the threat over the waters but should not be as
volatile by that time.

.LONG TERM (Friday through Monday)...

No major adjustments necessary against blended guidance going into
late week and into the upcoming weekend. High pressure settles into
the mid MS valley region promoting dry and calm conditions, very
pleasant temperatures too. We begin to see a steady return flow late
in the weekend into early next week with the return of deeper Gulf
moisture with Td's on the climb yet again. In the upper-levels, H5
588dm ridging will anchor itself right over the GOMEX, keeping any
disturbances and rain/storm chances to our north through early next
week, with relatively calm and nice conditions to continue all the
way into the middle part of next week. Can't rule out some isolated
showers during the afternoon, but should remain shallow with lower
rain totals. Some indications of this ridge breaking down thereafter
which would introduce the next round of showers or storms by
mid/late week, but a lot remains to be seen for now. Let's just
enjoy the spring-lie pleasant weather while we have it until the
summer heat breaks down the door and joins us, which will not be
long from now. KLG

&&

.AVIATION...SHRA/TSRA will become isolated to scattered at
some point during mid to late morning/midday hours today, then it is
anticipated a squall line of strong to severe TSRA will move into
the area from KMCB-KBTR possibly as early as the 19-21z period, KHDC
20-22z, KASD-KMSY 22-24z, and KGPT/KHUM 23-01z this evening. Will
continue to fine tune the timing and degree of lower conditions and
strength of convective wind gusts with future TAF issuances.

&&

.MARINE...
A cold front will approach the waters late today and could stall
over the northern Gulf Wednesday before finally pushing farther
south on Thursday. Thundestorms associated with this front could be
very strong to severe and winds and seas will definitely be higher
in and near this activity. Winds today will be southerly at around
15-20kt but will start to ease as the day progresses. Winds could
become somewhat variable around 10kt by late Wed into Thu then
become NE 15-20kt by Thu night into Friday before easing once again
as high pressure settles over the region for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  62  78  57 / 100  80  20   0
BTR  86  65  80  61 / 100  80  30  10
ASD  86  68  82  62 /  90 100  70  10
MSY  87  71  81  68 /  80 100  70  20
GPT  83  69  81  63 /  80 100  70  20
PQL  83  69  81  62 /  80 100  80  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ034>037-039-
     046>050-071-072-075-076.

GM...None.
MS...Flash Flood Watch through late tonight for MSZ068>071-077-
     080>082.

GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:11 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more33 hr
May 4, 2:26 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana64 min
May 4, 2:58 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana47 min
May 4, 3:33 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, Tangipahoa, Washington, West Feliciana42 min
May 4, 4:10 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, Saint Tammany, Tangipahoa, Washington65 min
May 4, 4:24 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more97 min
May 4, 4:37 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington106 min
May 4, 4:56 PM CDTSpecial Weather StatementLIXTangipahoa, Washington34 min
May 4, 5:32 PM CDTSpecial Weather StatementLIXTangipahoa, Washington43 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.